Cost-Minimizing Number of Firms and Determination of Industry Structure
William Baumol and
Dietrich Fischer
The Quarterly Journal of Economics, 1978, vol. 92, issue 3, 439-467
Abstract:
I. Introduction, 439.—II. Least-cost number of firms in a multiproduct industry, 441.—III. Shape of the M locus: economic interpretation, 446.—IV. Regions in which some specified number of firms may be optimal, 450.—V. Scale of demand and cost-minimizing market form, 454.—VI. The single-product case, 455.—VII. Conclusion, 460.—Appendix A: Proof of Theorem Ib, 462.—Appendix B: Proof of Theorem 3, 464.
Date: 1978
References: Add references at CitEc
Citations: View citations in EconPapers (17)
Downloads: (external link)
http://hdl.handle.net/10.2307/1883153 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:92:y:1978:i:3:p:439-467.
Ordering information: This journal article can be ordered from
https://academic.oup.com/journals
Access Statistics for this article
The Quarterly Journal of Economics is currently edited by Robert J. Barro, Lawrence F. Katz, Nathan Nunn, Andrei Shleifer and Stefanie Stantcheva
More articles in The Quarterly Journal of Economics from President and Fellows of Harvard College
Bibliographic data for series maintained by Oxford University Press ().